Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Having pain in hip. Took cortizone shot. No relief. Suggest the suitable treatment?

Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
my hip is killing me. I got a cortizone shot at 10:30 this morning? is this a rebound thing and what do I do for it
Posted Sun, 8 Sep 2013 in Bones, Muscles and Joints
Answered by Dr. Saurabh Gupta 1 hour later
Brief Answer:
This is cortisone flare.

Detailed Answer:

This is known as cortisone flare, common side-effect of cortisone shots. A cortisone flare can cause an increase in symptoms in the first 24-48 hours after a cortisone injection.

Do not worry, symptoms usually subside within a few days.

The first recommended treatment is resting the area injected with cortisone to allow the inflammation to subside. Do not do any strenuous activity.
Apply an ice pack to the area, off and on, for the first few days.
You can take anti-inflammatory drug like ibuprofen (motrin) to reduce pain and inflammation.

Hope the information was helpful, if you have any further queries I am happy to answer, if no kindly close the query & give your review about this service.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor